Tardive Tourette syndrome is characterized by the occurrence of multiple motor and vocal tics in patients on long-term neuroleptic, antiepileptic medication or stimulants, and was first reported by Golden in 1974 and was given its name in 1980 by Steven Stahl who linked it to tardive dyskinesia. The Medline was searched with the combination of the words ‘tardive’ or ‘induced’ or ‘late’ and ‘Tourette’ or ‘Tourettism’ and 375 papers were indentified; 42 of them were judged to be relevant. Forty-one cases were identified, caused by antipsychotics, antiepileptics, stimulants and other medication. A number of treatment options are reported in the literature but no systematic study of the syndrome has been done yet.
Third Department of Psychiatry, School of Medicine, Aristotle University of Thessaloniki, Greece
Correspondence to Dr Konstantinos N. Fountoulakis, Third Department of Psychiatry, School of Medicine, Aristotle University of Thessaloniki, 6, Odysseos str, 55535 Thessaloniki, Greece Tel: +30 6945 776935; fax: +30 2310 264756; e-mail: firstname.lastname@example.org
Received April 26, 2011
Accepted July 6, 2011